Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 258, NWS North Platte, NE

July 31, 2016Cherry County, Grant County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 31, 2016, 1:51 AM MDT for Cherry County, Grant County, Nebraska. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2016, 1:51 AM MDT (07:51 UTC)
Expired
Jul 31, 2016, 2:15 AM MDT
In force
24 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Cherry County, NE, Grant County, NE

The radar

The North Platte radar (KLNX), 84 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 1:52 AM MDTTSTM WND GST 6010 Ne Hyannis, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 8:32 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1833 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1461 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

111 
WUUS53 KLBF 310751
SVRLBF
NEC031-075-310815-
/O.NEW.KLBF.SV.W.0258.160731T0751Z-160731T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
151 AM MDT SUN JUL 31 2016

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 215 AM MDT

* AT 151 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITMAN...OR
  28 MILES WEST OF MULLEN...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WHITMAN.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 155 AND 163.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4210 10171 4217 10160 4210 10143 4193 10147
TIME...MOT...LOC 0751Z 313DEG 17KT 4210 10159 

HAIL...1.50IN
WIND...60MPH
 
$$

CDC
2 follow-up statements
051 
WWUS53 KLBF 310803
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
203 AM MDT SUN JUL 31 2016

NEC031-075-310815-
/O.CON.KLBF.SV.W.0258.000000T0000Z-160731T0815Z/
CHERRY NE-GRANT NE-
203 AM MDT SUN JUL 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM MDT
FOR SOUTHWESTERN CHERRY AND NORTHEASTERN GRANT COUNTIES...

AT 203 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITMAN...OR
27 MILES WEST OF MULLEN...MOVING SOUTHEAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WHITMAN.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 155 AND 163.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4207 10167 4215 10156 4210 10143 4193 10147
TIME...MOT...LOC 0803Z 303DEG 11KT 4210 10157 

HAIL...1.50IN
WIND...60MPH
 
$$

CDC
665 
WWUS53 KLBF 310813
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
213 AM MDT SUN JUL 31 2016

NEC031-075-310822-
/O.EXP.KLBF.SV.W.0258.000000T0000Z-160731T0815Z/
CHERRY NE-GRANT NE-
213 AM MDT SUN JUL 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHERRY AND
NORTHEASTERN GRANT COUNTIES WILL EXPIRE AT 215 AM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT FOR
NORTH CENTRAL AND WEST CENTRAL NEBRASKA.

LAT...LON 4207 10167 4215 10156 4210 10143 4193 10147
TIME...MOT...LOC 0811Z 313DEG 17KT 4210 10157 

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:47 PM MDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 30, 10:47 PM MDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1147 PM CDT SAT JUL 30 2016

.UPDATE...
Issued at 804 PM CDT Sat Jul 30 2016

Fcst updated to better reflect thunderstorm chances this evening
in north central NE, as well as to add fog for later tonight into
the early morning. Best potential for fog development looks to be
in the Platte River valley and adjacent areas of central NE.

Storms moving out of SD are heading more swd now but slowly. Some
potential for large hail and damaging wind.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 332 PM CDT Sat Jul 30 2016

Another active night across portions of central Nebraska.
Precipitation is expected to start in the north between 6pm and 8pm
before sliding to the southeast as it develops into the next MCS
towards daybreak. As has been the trend over the last several days,
current model runs are inconsistent in the timing and placement of
this system. Most models are indicating convection not starting
until after 00Z Sunday (7pm), though, so confidence in start times
is fairly good. With the better instability to the east and south,
confidence in the track of the highest/greatest chance of showers
and thunderstorms (regardless of the inconsistency in the models) is
fairly good as well. This track will keep areas to the southwest
(south and west of a line extending from southern Garden county to
western Frontier county) dry for most of the night. Will keep just a
slight chance across this portion of the CWA to account for a
lingering shower. Overnight lows will be warmer than the last few
nights with lows in the mid-60s.

By 12Z Sunday, the developing MCS will be to the southeast of our
CWA allowing a brief dry period to return for Sunday as a weak upper
level ridge builds across the central US. Dry weather will only last
through mid-afternoon as the next shortwave approaches from the west
by early evening. Have included slight chance pops to the forecast
across the extreme western counties (Sheridan down to Chase) as this
system works into the Nebraska panhandle. A warming trend begins
again on Sunday with highs rising up into the upper 80s to low 90s
west of US-83 and mid to upper 80s east of US-83.

.LONG TERM...(Sunday night through Saturday)
Issued at 332 PM CDT Sat Jul 30 2016

Long term solutions seem reasonable while near term still having
timing problems with waves moving over the ridge and into western
Nebraska. Sunday night as ridge continues to sharpen over the
northern plains and upper closed low crosses the Canadian Rockies
an mid level wave will spread east across the northern plains with
convection firing off the front range of the Rockies and then
spreading east across the eastern plains of Wyoming and Colorado.
Upslope flow will continue over western Nebraska with best
dynamics for thunderstorm enhancement over northwest zones Sunday
evening. Storms will spread east overnight on the nose of a
diffuse broad 30kt llj. Temperatures holding fairly steady in the
mid to upper 60s with the mixed layer. Unsettled weather over the
forecast area with on and off again thunderstorm chances with
zonal flow aloft and a second closed low moves into the Pacific
northwest. Subtle impulses with mainly afternoon and evening trw
and temperatures in the mid 90s. Better chances return as cool
front moves through Thursday on the backside of upper low over
central Canada and draws cooler air into the northern plains.
Cooler Friday with highs in the 80s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1147 PM CDT Sat Jul 30 2016

First concern is the line of severe thunderstorms moving out of
SD and should affect the KVTN TAF site. Will include +TSRA and
strong wind gusts after 06z as a tempo group there. This cluster
of storms now progged by the latest HRRR to hold together and move
into far northeast zones toward sunrise or 11Z or so. However this
and previous runs have kept the MCS north of KLBF and have not
included there.

Next concern continues to be the threat for vsby restrictions due
to fog. Latest NAM MOS and GFS LAMP data continues to indicate fog
along and north of Platte River valley and have continued this
mention with the 06Z TAFs. As with previous couple days have kept
cigs in through mid morning as fog lifts.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

UPDATE...Stoppkotte
SHORT TERM...Kulik
LONG TERM...Power
AVIATION...Stoppkotte
Hazardous weather outlook, Jul 30, 8:53 PM MDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 PM CDT SAT JUL 30 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-010300-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
953 PM CDT SAT JUL 30 2016 /853 PM MDT SAT JUL 30 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SEVERE WEATHER WILL BE POSSIBLE THROUGH THE OVERNIGHT
HOURS...ESPECIALLY NORTH OF THE INTERSTATE 80 CORRIDOR. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS ALONG WITH LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND EARLY
MONDAY. THE RISK OF SEVERE WEATHER APPEARS LOW BUT AN ISOLATED
STORM COULD BRIEFLY BECOME SEVERE AND PRODUCE LARGE HAIL AND WIND
DAMAGE.

HEAT WAVE CONDITIONS ARE EXPECTED MONDAY THROUGH WEDNESDAY WITH
HEAT INDICES RISING INTO THE UPPER 90S TO NEAR 100.

THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND WEDNESDAY THROUGH
FRIDAY. THE RISK OF SEVERE WEATHER APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF WESTERN NEBRASKA
THIS EVENING AND EARLY SUNDAY MORNING.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

RK/JWS

In the hours before

Special weather statement, Jul 31, 12:56 AM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
156 AM CDT SUN JUL 31 2016

NEZ005-008-024>026-036-037-094-310745-
EASTERN CHERRY NE-WESTERN CHERRY NE-THOMAS NE-HOOKER NE-BROWN NE-
LOGAN NE-BLAINE NE-MCPHERSON NE-
156 AM CDT SUN JUL 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BLAINE...SOUTHEASTERN
CHERRY...THOMAS...SOUTHWESTERN BROWN...NORTHEASTERN MCPHERSON...
NORTHWESTERN LOGAN AND EASTERN HOOKER COUNTIES UNTIL 245 AM CDT/145
AM MDT/...

AT 155 AM CDT/1255 AM MDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JOHNSTOWN TO 10 MILES
SOUTHEAST OF BROWNLEE TO 6 MILES SOUTHWEST OF MULLEN. MOVEMENT WAS
SOUTHEAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MULLEN...THEDFORD...DUNNING...HALSEY...JOHNSTOWN...SENECA...PURDUM...
ELSMERE...HAWLEY FLATS...LONG LAKE STATE WILDLIFE MANAGEMENT AREA...
MOON LAKE...RAVEN...GIANT HILL...KELSO...KOSHOPAH...SHIMMONS LAKE...
WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA...NATWICK...
HIGHWAY 97 CROSSING THE DISMAL RIVER AND HIGHWAY 83 CROSSING THE
DISMAL RIVER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 225 AND 231.
 HIGHWAY 2 BETWEEN MILE MARKERS 175 AND 239.
 HIGHWAY 97 BETWEEN MILE MARKERS 36 AND 75.
 HIGHWAY 83 BETWEEN MILE MARKERS 129 AND 170.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT/300 AM
MDT/ FOR NORTH CENTRAL AND WEST CENTRAL NEBRASKA.

LAT...LON 4220 9979 4181 10009 4160 10095 4212 10128
      4226 10056 4266 10013
TIME...MOT...LOC 0655Z 320DEG 37KT 4257 10014 4217 10050 4200 10116

JWS
Special weather statement, Jul 31, 1:01 AM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
101 AM MDT SUN JUL 31 2016

NEZ094-310745-
WESTERN CHERRY NE-
101 AM MDT SUN JUL 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY COUNTY UNTIL
145 AM MDT...

AT 100 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES NORTH OF ASHBY...OR 41 MILES SOUTHEAST OF GORDON...MOVING
SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 166 AND 181.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT FOR
NORTH CENTRAL AND WEST CENTRAL NEBRASKA.

LAT...LON 4234 10182 4220 10137 4209 10174 4210 10175
      4227 10191
TIME...MOT...LOC 0700Z 300DEG 20KT 4227 10182

CDC
Special weather statement, Jul 31, 1:04 AM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
204 AM CDT SUN JUL 31 2016

NEZ006-008-009-310745-
KEYA PAHA NE-BROWN NE-ROCK NE-
204 AM CDT SUN JUL 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...KEYA
PAHA...CENTRAL BROWN AND NORTHWESTERN ROCK COUNTIES UNTIL 245 AM
CDT...

AT 203 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WEWELA TO 6 MILES NORTHWEST OF JOHNSTOWN.
MOVEMENT WAS EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AINSWORTH...BASSETT...SPRINGVIEW...LONG PINE...JOHNSTOWN...NORDEN...
BURTON...HOFELD LAKE...BOBCAT STATE WILDLIFE MANAGEMENT AREA...
NORTH RIVER TRAIL...MEADVILLE...ANTELOPE PEAK...
PINE GLEN STATE WILDLIFE REFUGE...
THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA...BROCKSBURG...MILLS...
JONES LAKE...NETS PEAK AND KELLER PARK STATE RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 183 BETWEEN MILE MARKERS 181 AND 224.
 HIGHWAY 20 BETWEEN MILE MARKERS 231 AND 259.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4298 9925 4219 9979 4272 10019 4299 10020
TIME...MOT...LOC 0703Z 272DEG 39KT 4299 9988 4266 10011

CDC
Special weather statement, Jul 31, 1:40 AM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
240 AM CDT SUN JUL 31 2016

NEZ006-007-009-010-310830-
HOLT NE-KEYA PAHA NE-ROCK NE-BOYD NE-
240 AM CDT SUN JUL 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KEYA PAHA...NORTHWESTERN
HOLT...WESTERN BOYD AND NORTHEASTERN ROCK COUNTIES UNTIL 330 AM
CDT...

AT 239 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 12 MILES EAST OF WEWELA TO 6 MILES EAST OF
SPRINGVIEW. MOVEMENT WAS EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NAPER...DUSTIN...BURTON...BROCKSBURG...MARIAVILLE...
MILLS AND NETS PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4299 9898 4262 9909 4284 9968 4299 9958
TIME...MOT...LOC 0739Z 272DEG 28KT 4297 9954 4284 9962

CDC
Special weather statement, Jul 31, 1:41 AM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
141 AM MDT SUN JUL 31 2016

NEZ023-024-094-310830-
WESTERN CHERRY NE-HOOKER NE-GRANT NE-
141 AM MDT SUN JUL 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHERRY...
NORTHEASTERN GRANT AND NORTHWESTERN HOOKER COUNTIES UNTIL 230 AM
MDT...

AT 141 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF WHITMAN...OR 30 MILES WEST OF MULLEN...MOVING
SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHITMAN...WEIR...HIRE...CARR LAKE...WHITMAN ROAD CROSSING THE NORTH
BRANCH OF THE MIDDLE LOUP RIVER AND DULUTH.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 152 AND 169.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT FOR
NORTH CENTRAL AND WEST CENTRAL NEBRASKA.

LAT...LON 4205 10171 4223 10170 4217 10123 4188 10145
TIME...MOT...LOC 0741Z 312DEG 17KT 4214 10161

CDC
Special weather statement, Jul 31, 1:43 AM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
243 AM CDT SUN JUL 31 2016

NEZ005-008-009-025-026-310830-
EASTERN CHERRY NE-THOMAS NE-BROWN NE-ROCK NE-BLAINE NE-
243 AM CDT SUN JUL 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLAINE...
SOUTHEASTERN CHERRY...THOMAS...SOUTHERN BROWN AND WEST CENTRAL ROCK
COUNTIES UNTIL 330 AM CDT...

AT 243 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM LONG PINE TO 10 MILES NORTHEAST OF ELSMERE TO 6
MILES NORTHEAST OF SENECA. MOVEMENT WAS SOUTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
THEDFORD...LONG PINE...HALSEY...PURDUM...ELSMERE...HAWLEY FLATS...
LONG LAKE STATE WILDLIFE MANAGEMENT AREA...HOFELD LAKE...MOON LAKE...
RAVEN...KOSHOPAH...JONES LAKE...
WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA...NATWICK...
NORWAY AND JOHNSONS CORNER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 183 BETWEEN MILE MARKERS 166 AND 179...AND BETWEEN MILE
MARKERS 194 AND 195.
 HIGHWAY 20 BETWEEN MILE MARKERS 245 AND 255.
 HIGHWAY 2 BETWEEN MILE MARKERS 199 AND 228.
 HIGHWAY 83 BETWEEN MILE MARKERS 138 AND 167.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4248 9941 4198 9986 4181 10064 4209 10082
      4209 10074 4215 10074 4260 9970
TIME...MOT...LOC 0743Z 342DEG 15KT 4254 9969 4224 10000 4210 10072

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:12 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan63 min
Jul 30, 10:17 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan43 min
Jul 30, 10:57 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan63 min
Jul 30, 11:39 PM MDTSevere Thunderstorm WarningLBFCherry51 min
Jul 31, 12:12 AM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha48 min
Jul 31, 12:56 AM MDTSpecial Weather StatementLBFBlaine, Brown, Hooker, Thomas49 min
Jul 31, 1:01 AM MDTSpecial Weather StatementLBFGrant44 min
Jul 31, 1:04 AM MDTSpecial Weather StatementLBFKeya Paha41 min
Jul 31, 1:40 AM MDTSpecial Weather StatementLBFKeya Paha50 min
Jul 31, 1:41 AM MDTSpecial Weather StatementLBFGrant49 min
Jul 31, 1:43 AM MDTSpecial Weather StatementLBFBrown, Thomas47 min
Jul 31, 2:21 AM MDTSpecial Weather StatementLBFBoyd39 min
Jul 31, 2:24 AM MDTSpecial Weather StatementLBFBlaine, Logan, Loup, Rock, Thomas51 min
Jul 31, 2:58 AM MDTSpecial Weather StatementLBFHolt47 min
Jul 31, 3:54 AM MDTSpecial Weather StatementLBFCuster51 min
Jul 31, 3:58 AM MDTSpecial Weather StatementLBFWheeler62 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.